Slideshows Images Quizzes

Copyright © 2018 by RxList Inc. RxList does not provide medical advice, diagnosis or treatment. See additional information.

Toprol XL

USER REVIEWS

Comment from: sseals55-64on Treatment for less than 1 month Published: August 17

I was on atenolol for 10 plus years. loved it but now there is a shortage of it. Doctor switched me to 100 mg of the generic of toporol. Horrible drug I had extremely high blood pressure, brain fog and lightheadness. After a visit to ER got switched to another beta blocker and back to my self!

Related Reading: atenolol | high blood pressure

Comment from: John65-71on Treatment for 1-6 months Published: January 05

Been using Metroprolol (Toprol.XL) for less then 3 months. Experienced an immediate acceleration of Blood Pressure (which had previously been normal), extreme swelling in ankles and feet (painful and hard to put on shoes), itchy rash on stomach, excessive gas, weight gain of 22 lbs in just 5-1/2 weeks. Had been using Metroprolol (Lopressor) for nine years, with none of these side effects. Spoke to the doctor; he says my side effects only effect 1% of people (here I am â?? the obvious 1%), but he thinks there is another cause for problems. Still waiting, but patience is thin !!

Related Reading: lopressor

Comment from: Nurse 196765-71on Treatment for 1-6 months Published: October 10

After a few months I noticed I was having edema in my feet. It got worse and worse. Difficult to walk. Also had shortness of breath after very slight exertion. It was added as a third med but my pressure with it was not much lower than on my other meds. Was taking 25 mg and did not want to increase.

Related Reading: edema

Comment from: Steve45-54on Treatment for 1-6 months Published: December 07

I had no idea my doctor switched me to this drug. I have had horrible headaches from months on this drug. They are now switching me to something else.

Comment from: grammy55-64on Treatment for 1-6 months Published: September 07

Started taking a couple months ago for HBP but it seemed that my blood pressure increased for awhile. I also have swollen ankles, feet and hands, always tired, weight gain and all around fatigue. I take 100 mg a day and 5 mg Norvasc. I have an appointment to see if these are side effects or not.

Related Reading: fatigue | norvasc

Comment from: Eagle076965-71on Treatment for less than 1 month Published: May 14

I gave a bad rating because after reading all the reviews I'm scared. I haven't taken it yet. I have the generic does anyone know the side effects of Metoprolol succer 50mg?

Comment from: tam45-54on Treatment for less than 1 month Published: March 15

I am having severe eye swelling..so bad that I can barely open my eyes. Anyone else doing this. I feel really tired and it is pulling heart rate down to about 40 at times.

Comment from: Metoprolol EX65-71on Treatment for less than 1 month Published: April 24

Have been on this medication for 24 days an blood pressure remains high

Comment from: 2 Rods with 40 Screws.45-54on Treatment for 1-2 years Published: March 01

Following a 14 hr. Spinal Fusion surgery with considerable blood loss, I began having a rapid heart beat, but ONLY when trying to stand up from my hospital bed. It had been an issue in the past as well, as I have undergone MANY (20+) spinal surgeries,and I felt dizzy & light-headed following those procedures also.I had NOT been treated with medication, in a few cases I simply required a transfusion to restore my lowered blood level and some additional rest. This time, the hospital's cardiac Dr on call put me on Toprol 25, which helped, but in general, my symptoms went away after about 3-4 days.Afterwards, at my follow-up with my Primary Dr., I was found to have hypothyroidism, and he started me on Levothyroxine, and continued the Toprol as he felt the thyroid replacement could cause rapid heart beat in the beginning. About 8 months later I began to have severely increased fluid retention in my legs despite being on a long term diuretic. They felt puffy and weak, my walking was extremely limited with barely enough energy to walk down my driveway. I have NEVER had to watch my weight,and I very rarely gain due to over eating. Suddenly I began to pack on pounds despite no change in my diet, though it seemed the additional weight was restricted to my legs and feet, while the rest of me remained the same. (I am on the smaller side, 5'1", and 100 lbs.) Reducing my intake was of no help at all, and I was tired, lacked stamina, and had little interest in my usual hobbies. I slowly began to take fewer and fewer Toprol tabs and immediately saw a reduction in the leg puffiness, and feeling of excess fluid in my legs and feet. My stamina is slowly returning to normal, and I am hopeful I will be back to normal soon in the near future.Sometimes all that's required is rest and letting nature take it's course to heal to return to my old self. Medications are not always required no matter what the issue is.Many times, less is best!!

Related Reading: hypothyroidism | levothyroxine

Comment from: ina75 or overon Treatment for less than 1 month Published: September 26

Took a half of the prescribed 25mg. pill before bedtime as prescribed. Horrible side effects. Restless, severe stomach pain, nervousness. Will not take again.

Comment from: theuniqueldy65-71on Treatment for 2-5 years Published: April 26

Have been on a bata blocker for 34 yrs. for MVP then AF. Now on 200 mg. BID (2 x day) for 2 yrs. it has has worked well keeping my heart rate down and regular. ONLY thing, for the last 2 days my normal BP is now high, my pulse is still low but I am having intermittent chest pain

Related Reading: chest pain

SLIDESHOW

How to Lower Blood Pressure: Exercise Tips See Slideshow

From WebMD Logo

Heart Health Resources
Health Solutions From Our Sponsors
References

Pharmacy Editor: Eni Williams, PharmD, PhD

Health Solutions From Our Sponsors